Taper Log: Week One, Day Five – The Tremors Have Returned and They’ve Brought Their Friends

Taper Log: Week One, Day Five – The Tremors Have Returned and They’ve Brought Their Friends

(If you don’t know why I’m sharing my prednisone taper journey you should probably begin HERE.)

This is the fifth day of my 9/8.5 mg taper, my initial try at a taper, and I am unfortunately already experiencing issues.

Photo by Lewis Thomas on Unsplash – not the right sort of log, but this will do for now.
  • Increased fatigue – I expected this, but I didn’t expect what follows, at least not yet.
  • My deep tremor, which had totally disappeared when my last neurologist added Mirapex to my medication arsenal, has returned. This is a core-type tremor that doesn’t go away unless I am asleep. It is not strong, but it is there and constant.
  • My head bob, which also disappeared when we added Mirapex, has returned. While it is not as bad as it can be, it’s bad enough. Thanks.
  • My hand tremors have returned to an annoying but not detrimental extent. They will, however, get in the way of any artwork I do.
  • Jerky motions and twitchy muscles – yes, they have returned too.
  • Raspy, quivering voice – my spouse noticed this earlier today. Dangit.
  • Breathlessness – I remember feeling this before with my deeper tremor, but I’d forgotten how disconcerting it is.

These symptoms might fade over the last few weeks as my body adapts to the new dosage but given my history with prednisone tapers, I’m not very hopeful.

Today was an 8.5 mg day. Tomorrow is a 9 mg day. Maybe tomorrow will be a little better.